Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 19, NWS Hastings, NE

September 23, 20079 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Sep 23, 2007, 3:43 AM CDT for 9 counties in Nebraska. It took effect at Sep 23, 2007, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2007, 3:43 AM CDT (08:43 UTC)
In effect from
Sep 23, 2007, 12:00 PM CDT
Expired
Sep 23, 2007, 6:24 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Howard County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 230843
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
343 AM CDT SUN SEP 23 2007

NEZ039-040-046-047-060-061-072-073-082-231800-
/O.NEW.KGID.WI.Y.0019.070923T1700Z-070924T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
343 AM CDT SUN SEP 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

SOUTH WINDS WILL INCREASING TO 25 TO 35 MPH BY EARLY AFTERNOON
AND CONTINUE UNTIL ABOUT SUNSET. WIND GUSTS TO 45 MPH ARE
POSSIBLE. THE ADVISORY AREA IS PRIMARILY WEST OF A LINE FROM
ST. PAUL...TO KEARNEY...TO BEAVER CITY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 231657
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT SUN SEP 23 2007

NEZ039-040-046-047-060-061-072-073-082-240000-
/O.CON.KGID.WI.Y.0019.070923T1700Z-070924T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
1157 AM CDT SUN SEP 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON AND GUST TO
45 MPH. THE WINDS WILL REMAIN STRONG UNTIL AROUND SUNSET. THE WIND 
ADVISORY AREA IS PRIMARILY WEST OF A LINE FROM ST. PAUL...TO
KEARNEY...TO BEAVER CITY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD
BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS.

$$
000 
WWUS73 KGID 232324
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
624 PM CDT SUN SEP 23 2007


NEZ039-040-046-047-060-061-072-073-082-240030-
/O.CAN.KGID.WI.Y.0019.000000T0000Z-070924T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
624 PM CDT SUN SEP 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL
REMAIN POSSIBLE THROUGH THIS EVENING...WIND SPEEDS HAVE STARTED TO
DIMINISH BELOW ADVISORY CRITERIA OVER THE PAST HOUR. FOR THIS
REASON THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 23, 12:26 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 23, 12:26 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 AM CDT SUN SEP 23 2007

.AVIATION...MAIN FORECAST CONCERN WILL BE WHETHER SOME LOW STRATUS
DEVELOPS IN THE NEXT FEW HOURS. CURRENT SATELLITE DOES NOT HAVE IT
SHOWING UP YET...BUT THE MODELS CONTINUE TO BRING IN SOME LOW
LEVEL MOISTURE. DEW POINTS HAVE RISEN ACROSS THE AREA AS THE
MOISTURE SURGES IN. WINDS SHOULD KEEP ANY FOG FROM REDUCING THE
VISIBILITIES VERY LOW. STRONG GUSTY SOUTH WINDS ARE EXPECTED
DURING THE DAY.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT SAT SEP 22 2007/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.  FOCUS IS ON STRONG
WINDS ON SUNDAY FOLLOWED BY INCREASING CHANCES FOR THUNDERSTORMS
SUNDAY NIGHT.

A POTENT UPPER LOW PRESSURE SYSTEM WAS SPINNING IN WESTERN
CALIFORNIA TODAY WITH A SECOND UPPER TROUGH ENTERING THE PACIFIC
NORTHWEST.  SOUTHWEST FLOW WAS ORIENTED ACROSS THE CENTRAL PLAINS
STATES AS A HIGH PRESSURE SYSTEM WAS SITUATED ACROSS THE OHIO VALLEY
REGION.  AT THE SURFACE...HIGH PRESSURE HAD SHIFT TO OUR EAST INTO
EASTERN IOWA...ALLOWING FOR RETURN FLOW OF SOUTHERLY WINDS ACROSS
OUR CWA.  TEMPERATURES HAVE RECOVERED NICELY IN THE WARM AIR
ADVECTION REGIME WITH LOCATIONS IN THE 70S ATTM.

AS THE WESTERN CONUS TROUGH ADVANCES EAST TONIGHT...AN ASSOCIATED
SURFACE LOW WILL BEGIN TO DEVELOP IN THE DAKOTAS WITH THE TROUGH
AXIS EXTENDING WEST ALONG THE HIGH PLAINS.  THE LOW LEVEL JET WILL
STRENGTHEN TO AROUND 40KTS TONIGHT AND SURFACE WINDS WILL NOT
DECOUPLE WHICH WILL HELP HOLD UP LOW TEMPERATURES OVERNIGHT AND
CONTINUE IN THE RETURN OF MOISTURE.  MODELS INDICATE THE POTENTIAL
FOR REDEVELOPMENT OF STRATUS TONIGHT AND THE PREVIOUS FORECAST
ALREADY HAD THIS IN HAD WITH THE INCREASE IN CLOUD COVER.  WINDS
SHOULD REMAIN STRONG ENOUGH TO PRECLUDE THE INCLUSION OF FOG.

ON SUNDAY...THE SURFACE GRADIENT TIGHTENS FURTHER WITH THE DEEPENING
SURFACE LOW TO THE NORTH.  H85 WINDS AVERAGE 35 TO 45KTS DURING THE
DAY WITH THE STRONGEST WINDS PROGGED ACROSS OUR NORTHWEST COUNTIES.
FORECAST SOUNDINGS SUGGEST MIXING WILL BE BETWEEN H85 AND H8
DEPENDING ON THE LOCATION...AND THE STRONG SOUTH WINDS MAY MEET WIND
ADVISORY CRITERIA AND WILL NEED TO CONTINUE TO MONITOR TRENDS FOR
HEADLINE POTENTIAL.

SUNDAY NIGHT...THE PROGRESSION OF THE COLD FRONTAL BOUNDARY HAS
SLOWED...WITH TIMING OF FRONTAL APPROACH GENERALLY AFTER 06Z MONDAY
ATTM.  CONVERGENCE ALONG THE FRONT WILL GENERATE CONVECTION TO OUR
WEST INITIALLY WHICH WILL REACH OUR CWA LATE SUNDAY NIGHT.
TREMENDOUS DEEP LAYER SHEAR WILL EXIST ALONG THE FRONTAL ZONE WITH
MARGINAL INSTABILITY WITH CAPES AVERAGING NEAR 1000 J/KG AS THE
BOUNDARY ENTERS OUR WESTERN COUNTIES...THEN THE INSTABILITY
DECREASES THROUGH THE NIGHT.  CHANCES OF SHOWERS AND STORMS WILL
SPREAD EAST OVERNIGHT WITH THE PROGRESSION OF THE FRONT...HOWEVER
BETTER POTENTIAL FOR SEVERE WEATHER WILL GENERALLY BE TO OUR WEST.

LONG TERM...MONDAY MORNING THROUGH SATURDAY.  CONCERN WILL BE
PRECIPITATION CHANCES AT THE BEGINNING OF THE PERIOD AND THEN AGAIN
TOWARDS THE END.  GFS...NAM AND ECMWF ALL SIMILAR IN PHASING
SOUTHERN CUT OFF LOW WITH NORTHERN STREAM TROUGH. PROVIDING THIS
OCCURS...QUESTION THEN IS WHICH SOLUTION PANS OUT AS SYSTEM MOVES
ACROSS THE PLAINS. NAM IS QUICKER PUSHING MID LEVEL TROUGH AXIS
THROUGH CWA BY TUESDAY MORNING WHILE OTHER TWO A BIT SLOWER.  PRECIP
MATCHES UP AS NAM ESSENTIALLY ENDS PRECIP FOR US BY SUNSET MONDAY
NIGHT AS SURFACE FRONT WELL SOUTH BY THEN WHILE 850 MB WINDS WOULD
POINT BEST RAIN CHANCES FROM SCNTRL KS TO NORTHWEST MO OVERNIGHT.
MEANWHILE GFS 850 MB WINDS SHOW BEST CONVERGENCE FROM THE SW TO NE
PART OF OUR CWA OVERNIGHT MONDAY GENERATING SIGNIFICANT RAINS.
BELIEVE NAM MAY BE A LITTLE FAST PUSHING SYSTEM THROUGH AND WILL
LEAVE CHANCE OF RAIN IN FOR MONDAY NIGHT AND THEN GRADUALLY END
TUESDAY MORNING WEST TO EAST. BUT DO NOT THINK RAIN CHANCE WILL BE
AS HIGH AS GFS PREDICTS FOR MONDAY NIGHT.

AFTER THAT...THINGS LOOK TO DRY OUT FOR A FEW DAYS. ANOTHER WEAK
WAVE IS ADVERTISED TO PUSH ACROSS WED MORNING BUT VERY LITTLE
MOISTURE TO WORK WITH SO EXPECTING A FEW CLOUDS AT BEST. ZONAL FLOW
WITH WEAK RIDGING EXPECTED FOR THE LATER PART OF THE WORK WEEK
BEFORE NEXT SYSTEM IS PROGGED TO APPROACH BY NEXT WEEKEND. TIMING
UNCERTAIN AS ECMWF BRINGS IN A MUCH HIGHER AMPLITUDE WAVE THAN GFS.
WILL NOT INTRODUCE ANY POPS AT THIS TIME BUT RATHER WAIT AND SEE IF
MODELS HAVE SOME CONSISTENCY OVER THE NEXT DAY OR TWO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 22, 9:54 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT SAT SEP 22 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
954 PM CDT SAT SEP 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTH WINDS ARE EXPECTED ON SUNDAY WITH SUSTAINED WINDS
NEAR 30 MPH AND GUSTS NEAR 40 MPH.

IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE
OUTLOOK AREA SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.